MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the aaa study, an (b)(6) male patient with a past medical history of hypertension, coronary artery disease, and smoking (previous) underwent endovascular coil embolization of an 83mm infrarenal abdominal aortic aneurysm (aaa) on an unknown date and experienced type ii endoleak 15 days after the procedure; open reintervention was subsequently performed.The study procedure was reintervention of aaa; the initial endovascular aneurysm repair (evar) was performed 2187 days prior to this procedure.The etiology of the aaa was atherosclerosis.A total of three (3) 3mm x 12cm deltafill18 coils (dlf180312 / unknown lot number) were implanted at the lumbar artery.The coil embolization was deemed successful.There were no procedural complications.The patient was hospitalized ten days.The complaint coils remain implanted and are thus not available for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.Date of event: the date of the event is not known.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The name, phone and email address of the initial reporter are not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the event was reported via the aaa study, an (b)(6) male patient with a past medical history of hypertension, coronary artery disease, and smoking (previous) underwent endovascular coil embolization of an 83mm infrarenal abdominal aortic aneurysm (aaa) on an unknown date and experienced type ii endoleak 15 days after the procedure; open reintervention was subsequently performed.The study procedure was reintervention of aaa; the initial endovascular aneurysm repair (evar) was performed 2187 days prior to this procedure.The etiology of the aaa was atherosclerosis.A total of three (3) 3mm x 12cm deltafill18 coils (dlf180312 / unknown lot number) were implanted at the lumbar artery.The coil embolization was deemed successful.There were no procedural complications.The patient was hospitalized ten days.The complaint coils remain implanted and are thus not available for evaluation.Based on complaint information, the device remains implanted and is thus not available for evaluation.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.It is currently unknown whether the type ii endoleak was associated with the target vessel.Since this condition required surgical intervention, and the relationship of the coils to the event cannot be excluded at this time.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00033, and 3008114965-2022-00034.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on (b)(6) 2022.The event was reported via the aaa study, an 86-year-old male patient with a past medical history of hypertension, coronary artery disease, and smoking (previous) underwent endovascular coil embolization of an 83mm infrarenal abdominal aortic aneurysm (aaa) on an unknown date and experienced type ii endoleak 15 days after the procedure; open reintervention was subsequently performed.The study procedure was reintervention of aaa; the initial endovascular aneurysm repair (evar) was performed 2187 days prior to this procedure.The etiology of the aaa was atherosclerosis.A total of three (3) 3mm x 12cm deltafill18 coils (dlf180312 / unknown lot number) were implanted at the lumbar artery.The coil embolization was deemed successful.There were no procedural complications.The patient was hospitalized ten days.The complaint coils remain implanted and are thus not available for evaluation.[additional information]: on (b)(6) 2022, additional information was received.The information indicated that the type ii endoleak was identified at plural lumbar arteries, including the target vessel of the coil embolization procedure, and the ligation of the lumbar arteries was performed.The open reintervention was a staged procedure after the coil embolization procedure.Based on the additional information received, the condition required additional intervention or retreatment and the relationship of the coils implanted at the lumbar artery to the event cannot be excluded.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00033, and 3008114965-2022-00034.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 13-feb-2022.The event was reported via the aaa study, an 86-year-old male patient with a past medical history of hypertension, coronary artery disease, and smoking (previous) underwent endovascular coil embolization of an 83mm infrarenal abdominal aortic aneurysm (aaa) on an unknown date and experienced type ii endoleak 15 days after the procedure; open reintervention was subsequently performed.The study procedure was reintervention of aaa; the initial endovascular aneurysm repair (evar) was performed 2187 days prior to this procedure.The etiology of the aaa was atherosclerosis.A total of three (3) 3mm x 12cm deltafill18 coils (dlf180312 / unknown lot number) were implanted at the lumbar artery.The coil embolization was deemed successful.There were no procedural complications.The patient was hospitalized ten days.The complaint coils remain implanted and are thus not available for evaluation.[additional information]: on 13-feb-2022, additional information was received.Information regarding the procedure date and the lot number(s) of the three coils was not provided.The information indicated that it was a type 2 endoleak.The endoleak was associated with the target vessel, ¿the open reintervention was staged surgery after the coiling procedure.Type ii endoleak was identified at plural lumbar arteries including the target vessel of the coiling procedure and the ligation of the lumbar arteries was performed.¿ since this condition required additional intervention or retreatment and the relationship of the coils implanted at the lumbar artery to the event cannot be excluded.E.1: initial reporter phone: (b)(6).This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00033, and 3008114965-2022-00034.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13335130
Report Number3008114965-2022-00032
Device Sequence Number1595613
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer01/28/2022
02/13/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date01/31/2022
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 3MM X 12CM; DELTAFILL18 3MM X 12CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale